Alert archive / Florida / Storm Warnings in 2023

Storm Warning 1, NWS Miami, FL

November 16, 2023

NWS Miami, FL issued this storm warning at Nov 16, 2023, 3:52 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2023, 3:52 AM EST (08:52 UTC)
Expired
Nov 16, 2023, 8:41 AM EST
In force
5 hr
Issued by
NWS Miami, FL

The text

As transmitted.

421 
WHUS72 KMFL 160852
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
352 AM EST Thu Nov 16 2023

AMZ630-161800-
/O.UPG.KMFL.GL.W.0005.000000T0000Z-231116T1800Z/
/O.NEW.KMFL.SR.W.0001.231116T0852Z-231116T1800Z/
Biscayne Bay-
352 AM EST Thu Nov 16 2023

...STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Northeast winds 30 to 40 kt with gusts up to 50 kt.

* WHERE...Biscayne Bay.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ650-651-670-671-161800-
/O.UPG.KMFL.GL.W.0005.000000T0000Z-231117T0000Z/
/O.NEW.KMFL.SR.W.0001.231116T0852Z-231116T1800Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
352 AM EST Thu Nov 16 2023

...STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...East winds 30 to 40 kt with gusts up to 60 kt and seas 7
  to 12 ft.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM, Coastal waters from Deerfield Beach to Ocean 
  Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield 
  Beach FL from 20 to 60 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ656-657-676-161500-
/O.CON.KMFL.SC.Y.0039.000000T0000Z-231116T1500Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
352 AM EST Thu Nov 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and Gulf 
  seas 3 to 5 feet.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach out to 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee out 
  to 20 NM, and waters from Chokoloskee to Bonita Beach from 20 
  NM to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ610-161800-
/O.CON.KMFL.SC.Y.0039.000000T0000Z-231116T2100Z/
Lake Okeechobee-
352 AM EST Thu Nov 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and lake 
  waters rough.

* WHERE...Lake Okeechobee.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
617 
WHUS72 KMFL 161341
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
841 AM EST Thu Nov 16 2023

AMZ630-161800-
/O.CAN.KMFL.SR.W.0001.000000T0000Z-231116T1800Z/
/O.NEW.KMFL.GL.W.0006.231116T1341Z-231116T1800Z/
Biscayne Bay-
841 AM EST Thu Nov 16 2023

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

* WHAT...East winds 15 to 25 kt with gusts up to 40 kt.

* WHERE...Biscayne Bay.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ650-651-670-671-161800-
/O.CAN.KMFL.SR.W.0001.000000T0000Z-231116T1800Z/
/O.NEW.KMFL.GL.W.0006.231116T1341Z-231116T1800Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
841 AM EST Thu Nov 16 2023

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

* WHAT...East winds 25 to 35 kt with gusts up to 45 kt and seas 
  6 to 11 ft.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM, Coastal waters from Deerfield Beach to Ocean 
  Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield 
  Beach FL from 20 to 60 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ610-161800-
/O.EXT.KMFL.SC.Y.0039.000000T0000Z-231116T1800Z/
Lake Okeechobee-
841 AM EST Thu Nov 16 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and lake 
  waters rough.

* WHERE...Lake Okeechobee.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ656-657-676-161500-
/O.CON.KMFL.SC.Y.0039.000000T0000Z-231116T1500Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
841 AM EST Thu Nov 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and Gulf 
  seas 3 to 5 feet.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach out to 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee out 
  to 20 NM, and waters from Chokoloskee to Bonita Beach from 20 
  NM to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this storm warning went out at Nov 16, 2:04 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 16, 2:04 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Miami FL
204 AM EST Thu Nov 16 2023

...New SHORT TERM, LONG TERM, MARINE, BEACHES...

.SHORT TERM...
(Today through Friday)
Issued at 202 AM EST Thu Nov 16 2023

...Moderate to Heavy Rain to Continue This Morning...

Surface low pressure is slowly forming early this morning across the
middle to upper Keys along a frontal boundary. Moderate to locally
heavy rain extends north of the low through the entire east coast
metro with a fairly sharp cutoff to the precip, giving Hendry,
Glades, and most of Collier dry conditions. Greatest concern still
resides over portions of Miami-Dade and Broward where heavy rainfall
around last evenings high tide cycle resulted in some significant
flooding, especially in downtown Miami and over towards Miami Beach.
While rainfall rates have slackened over the past couple hours and
the high tide cycle is over, water will be slow to subside this
morning, and additional rainfall amounts of 2-4 inches with locally
higher amounts through this morning will not help. The low is
expected to drift north along or just east of the Atlantic coast
today. Placement and speed of the low today will ultimately
determine how much more rain falls across the metro. Based on the
uncertainty in the short term guidance, opted to extend the Flood
Watch until 18Z this afternoon and will let the day shift evaluate
if a further extension is needed. Winds around the low will remain
gusty today, especially along the coast. The Wind Advisory was
extended until 21Z this afternoon and the intensity of the winds
were bumped up to 50 mph along the coastal zones. Temperatures will
remain cooler today thanks to the rainfall and cloud cover. Highs
will only reach the upper 70s to lower 80s.

The position of the low overnight into early Friday will determine
how much additional rainfall occurs across the local area. Still
have chance PoPs in around the lake region and over into Palm Beach
assuming that the low is somewhere off the Treasure coast as most
guidance suggests. There's higher confidence for drier conditions
overnight across Miami-Dade and Broward. Low temps tonight will
range from the middle 60s to lower 70s.

On Friday the low lifts to the NE and should be off the SE US coast
by the afternoon and evening. Drier air filters into the area behind
the low and a fairly pleasant day is expected with partly sunny
skies and slightly warmer temps. Afternoon high temps will be in the
lower 80s across most of South FL.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 202 AM EST Thu Nov 16 2023

Conditions will remain mostly dry through the long term forecast
period as a considerably drier air mass works its way across the
region. Low pressure over the western Atlantic that led to the heavy
rainfall earlier this week will continue to push northeastward away
from the area. A weak and dry cold front passage is expected
Saturday into Sunday which will act to reinforce the dry air mass
across the region. Behind this front, northwesterly-northerly winds
and cooler air set up over the area, resulting in dry and pleasant
conditions for the weekend into the new work-week as well. The front
will not be too noticeable in terms of high temperatures but will
help to nudge the nightly lows down a touch for the weekend.

High temperatures will be in the low to mid 80s through the period
with lows in the mid 60s to lower 70s. Slightly cooler lows can be
expected Saturday into Sunday behind the cold front with low 60s
expected for interior areas and mid 60s for coastal areas of South
Florida.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM EST Thu Nov 16 2023

Poor flying conditions will persist across the east coast metro
through the morning and into the afternoon hours today. Lower
visbys and MVFR ceilings will accompany periods of heavy rain. NE
winds will continue to gust 20-30 kts through early afternoon. A
lot of uncertainty late this afternoon into this evening with the
wind forecast, as it will be determined on where the low ends up
being off the coast.

&&

.MARINE...
Issued at 202 AM EST Thu Nov 16 2023

Hazardous marine conditions continue today across the local waters.
Gale conditions will persist in the Atlantic waters and Biscayne Bay
through early this evening, with wind gusts up to 45 kts possible.
Seas in the Atlantic will be 7 to 12 feet. Small craft advisory
conditions will continue for Lake Okeechobee and the Gulf waters
through mid morning with cautionary conditions this afternoon into
this evening.

&&

.BEACHES...
Issued at 202 AM EST Thu Nov 16 2023

Dangerous surf conditions are expected through today for the
Atlantic beaches with 6-10 ft waves expected in the surf zone. A
high risk of rip currents remains in effect through Friday morning
for all Atlantic beaches as gusty onshore flow continues.

Minor coastal flooding is expected during periods of high tide
through at least the end of the week due to the current new moon
cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  70  83  69 /  70  20  10  10
West Kendall     82  67  84  66 /  70  10  10  10
Opa-Locka        80  70  84  68 /  70  20  10  10
Homestead        82  70  84  67 /  60  10  10  10
Fort Lauderdale  79  70  82  69 /  80  20  10  10
N Ft Lauderdale  79  70  82  68 /  70  20  10  10
Pembroke Pines   80  70  83  67 /  70  20  10  10
West Palm Beach  79  70  82  66 /  80  30  10  10
Boca Raton       79  70  83  68 /  80  30  10  10
Naples           82  70  82  68 /  40  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 4 PM EST this afternoon for FLZ067-068-
     071>074-168-172>174.

     Flood Watch until 1 PM EST this afternoon for FLZ068-072>074-168-
     172>174.

     High Rip Current Risk through Friday morning for FLZ168-172-173.

     High Surf Advisory until 7 PM EST this evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 10 AM EST this morning for AMZ610.

     Gale Warning until 7 AM EST this morning for AMZ630.

     Gale Warning until 7 PM EST this evening for AMZ650-651-670-671.

GM...Small Craft Advisory until 10 AM EST this morning for GMZ656-657-
     676.

&&

SHORT TERM...CMF
LONG TERM....Rizzuto
AVIATION...CMF
Hazardous weather outlook, Nov 16, 3:17 AM EST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
317 AM EST Thu Nov 16 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
317 AM EST Thu Nov 16 2023

...Flood Watch Through This Morning...
...Wind Advisory SE Florida...
...Hazardous Marine and Surf Conditions Atlantic Waters...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Excessive Rainfall: Periods of moderate to locally heavy rainfall are
possible today across the east coast metro, which may lead to
additional flooding concerns in urban and poor drainage locations.

Rip Currents/Beach: There is a high risk of rip currents for all
Atlantic Coast Beaches. Dangerous surf conditions will be
present with 6-10 ft waves possible in the surf zone.

Marine: Hazardous winds and seas are expected to continue today with
a Gale Warning in effect for the Atlantic waters through early this
evening, and Biscayne Bay this morning.

Wind: Breezy easterly winds will continue through this afternoon,
with gusts of 40-50 mph possible over the east coast metro.

Coastal Flooding: Minor coastal flooding is expected during periods
of high tide.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An elevated risk of rip currents will continue through this weekend
along Atlantic beaches.

Minor coastal flooding may be possible along vulnerable east
coast locations during high tide cycles through the end of the week
and possibly into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind and flooding to
the National Weather Service forecast office in Miami.

In the hours before

Local storm report, Nov 15, 10:25 PM EST, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1025 PM EST Wed Nov 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     Flash Flood      1 NNE Miami             25.78N 80.19W
11/15/2023                   Miami-Dade         FL   Public

            Flash Flooding reported at 11th and
            Biscayne. 6-12 inches of water flowing
            across the roadway.

&&

Fisher

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 7:29 PM ESTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Nov 15, 7:48 PM ESTFlash Flood WarningMFLMiami-Dade117 min
Nov 15, 9:05 PM ESTAreal Flood AdvisoryMFLMiami-Dade9 hr
Nov 15, 9:15 PM ESTFlash Flood Warning Considerable damage threatMFLMiami-Dade7 hr
Nov 15, 9:20 PM ESTFlash Flood WarningMFLBroward7 hr
Nov 16, 3:25 AM ESTHigh Wind WarningMFLBroward, Miami-Dade, Palm Beach5 hr
Nov 16, 4:02 AM ESTAreal Flood AdvisoryMFLBroward118 min
Nov 16, 4:04 AM ESTAreal Flood AdvisoryMFLMiami-Dade116 min
Nov 16, 4:37 AM ESTSpecial Marine WarningMFL68 min
Nov 16, 8:41 AM ESTGale WarningMFL10 hr
Nov 16, 8:55 AM ESTCoastal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach28 hr
Nov 16, 12:00 PM ESTSmall Craft AdvisoryMFL31 hr

Nearby

Storm Warnings in Florida, 2023Every storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.